Previous |  Up |  Next

Article

Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
compact approximation property; Lipschitz map; Lipschitz-free Banach space
Summary:
We show the existence of Lipschitz approximable separable spaces which fail Grothendieck's approximation property. This follows from the observation that any separable space with the metric compact approximation property is Lipschitz approximable. Some related results are spelled out.
References:
[1] Borel-Mathurin L.: Approximation properties and non-linear geometry of Banach spaces. Houston J. Math. 38 (2012), no. 4, 1135–1148. MR 3019026
[2] Casazza P.: Approximation Properties. Handbook of the Geometry of Banach Spaces, Vol. 1, North-Holland, Amsterdam, 2001, pages 271–316. DOI 10.1016/S1874-5849(01)80009-7 | MR 1863695
[3] Cho C.-M., Johnson W. B.: A characterization of subspaces $X$ of $l_p$ for which $K(X)$ is an $M$-ideal in $L(X)$. Proc. Amer. Math. Soc. 93 (1985), no. 3, 466–470. MR 0774004
[4] Godefroy G.: A survey on Lipschitz-free Banach spaces. Comment. Math. 55 (2015), no. 2, 89–118. MR 3518958
[5] Godefroy G.: Extensions of Lipschitz functions and Grothendieck's bounded approximation property. North-West. Eur. J. Math. 1 (2015), 1–6. MR 3417417
[6] Godefroy G., Kalton N. J.: Lipschitz-free Banach spaces. Studia Math. 159 (2003), no. 1, 121–141. DOI 10.4064/sm159-1-6 | MR 2030906
[7] Godefroy G., Lancien G., Zizler V.: The non-linear geometry of Banach spaces after Nigel Kalton. Rocky Mountain J. Math. 44 (2014), no. 5, 1529–1584. DOI 10.1216/RMJ-2014-44-5-1529 | MR 3295641
[8] Godefroy G., Ozawa N.: Free Banach spaces and the approximation properties. Proc. Amer. Math. Soc. 142 (2014), no. 5, 1681–1687. DOI 10.1090/S0002-9939-2014-11933-2 | MR 3168474
[9] Jiménez-Vargas A., Sepulcre J. M., Villegas-Vallecillos M.: Lipschitz compact operators. J. Math. Anal. Appl. 415 (2014), no. 2, 889–901. DOI 10.1016/j.jmaa.2014.02.012 | MR 3178297
[10] Kalton N. J.: Spaces of Lipschitz and Hölder functions and their applications. Collect. Math. 55 (2004), no. 2, 171–217. MR 2068975
[11] Kalton N. J.: The uniform structure of Banach spaces. Math. Ann. 354 (2012), no. 4, 1247–1288. DOI 10.1007/s00208-011-0743-3 | MR 2992997
[12] Oja E.: On bounded approximation properties of Banach spaces. Banach algebras 2009, Banach Center Publ., 91, Polish Acad. Sci. Inst. Math., Warsaw, 2010, pages 219–231. MR 2777497
[13] Pernecka E., Smith R. J.: The metric approximation property and Lipschitz-free spaces over subsets of $\mathbb{R}^n$. J. Approx. Theory 199 (2015), 29–44. DOI 10.1016/j.jat.2015.06.003 | MR 3389905
[14] Thele R. L.: Some results on the radial projection in Banach spaces. Proc. Amer. Math. Soc. 42 (1974), 483–486. DOI 10.1090/S0002-9939-1974-0328550-1 | MR 0328550
[15] Willis G.: The compact approximation property does not imply the approximation property. Studia Math. 103 (1992), no. 1, 99–108. DOI 10.4064/sm-103-1-99-108 | MR 1184105
Partner of
EuDML logo